Doctor insights on:
PML risk: Tysabri (natalizumab) is generally reserved for patients who have failed treatment with avonex, rebif, Betaseron (interferon beta 1b) and copaxone. It is usually easy to take, but there is a risk of activating a potentially lethal brain infection, progressive multifocal leukoencephalopathy (pml). If the test for prior infection with jc virus is negative, the risk of the infection may be very low. ...Read moreSee 1 more doctor answer
MS: Tysabri (natalizumab) is not a pill. Gilenya is the sole oral agent on the market at this time. Tysabri (natalizumab) is infused through the vein once monthly. Although the most effective med on the market, there is risk of a deadly infection after use for greater than 2 years. Your neurologist can help decide whether this is the drug for you. ...Read more
NO contest: Tysabri (natalizumab) is the second most potent MS drug on the market, but it has a risk, as can potentially cause Progressive Multi-focal Encephalopathy, and possibly melanoma. Interferons are drugs of the past, and being phased out over time, due to lack of efficacy, but they are quite safe in most patients. ...Read more
I'm puzzled: The "active ingredient" in Tysabri is Tysabri. The generic name is natalizumab. This isn't Alka-Seltzer we're dealing with; it's a highly purified intravenous drug. Do I misunderstand your question? ...Read more
Hard to answer: Tysabri (natalizumab) is a potentially effective treatment for MS but your question would be difficult to answer. Tysabri (natalizumab) is approved for the treatment of aggresive or refractory MS where other equally effective medications have not worked. This is because of a possibly fatal side effect called pml which may cause more damage than the disease. Use requires an experienced doctor and close monitoring. ...Read moreSee 2 more doctor answers
Individualized: Tysabri/natalizumab is an immunosuppressant used in the treatment of relapsing forms of MS. PML (progressive multifocal leukoencephaolopathy),the result of JC virus infection, is a disastrous side effect.The decision to use this drug has to be very cautiously assessed by the MS patient & his doctor & administered through a restricted program. Risk/benefit analysis is complicated & challenging. ...Read more
Is "a sense of impending doom" a symptom that something could be wrong? am taking bupropian and tysabri (natalizumab). Should I see a dr?
How bad of rebound should I expect when stopping tysabri (natalizumab) infusions when i can't take new med of same class due to health issues? What'll be me symptom
Yes: If you have had chickenpox, then taking Natalizumab will increase your risk of developing shingles. Exactly how much your risk is increased is unknown but Natalizumab use has been associated with an increased risk of serious herpes virus infections (the virus that causes shingles is a herpes virus). ...Read more
Risky idea: If you stop your infusions abruptly, and do not replace with a potent ms agent such as gilenya, you will be at very high risk for a relapse, and a substantial rebound of the disease, at about 3 months. If you do have a positive anti-jcv antibody test, you and your doctor might decide to stop tysabri (natalizumab) by 18-24 months, but you need to start a new medication. Discuss with your neurologist. ...Read more
Dx w ms, yr ago. Tx: on 7 inf. Of tysabri (natalizumab). Feel cold coming on, hvn't been sick w cold/flu since. Worry abt getting sick w dx. Sugg meds, coping, etc-?
Advice: The Tysabri (natalizumab) will not make you infection necessarily worse, and you should be treated by your doctor in the standard approaches for colds or flus. Since viral infections might cause fever, worsening your symptoms, high temps should be controlled. Notify your neurologist, as a virus can promote a true relapse, also, and get meds, if your symptoms worsen longer than 24 hrs. ...Read moreSee 1 more doctor answer
Yes: This is a monoclonal antibody, infused once monthly, and is the currently most potent medication on the market for MS. In several cases, a deadly infection called PML has occurred with pts taking this medication, but blood tests can predict risk, and if positive can prompt the discontinuation of Tysabri (natalizumab).. Drug can be used early or late, but is approved for first line. ...Read moreSee 2 more doctor answers
Yes, but see below: We have good evidence that flu vaccines with dead viruses are effective with tysabri (natalizumab).. Tamiflu is an antiviral med that may alleviate some of flu symptoms and shorten duration, and would be unlikely to cause problems with tysabri (natalizumab). Might be wiser, though, to get a flu shot, and avoid nasal vaccine, as it is a live attenuated virus and adds risk. ...Read more
Maybe: Tysabri (natalizumab) is a highly effective, once-monthly IV therapy for relapsing forms of ms. It is generally used as a second or third line treatment due to the risk of a rare brain infection. However, depending on how your ms is acting, the risk may well be worth it in order to control your disease. This is a decision between you and your treating neurologist. Discuss concerns with him/her. ...Read moreSee 1 more doctor answer
- Talk to a doctor live online for free
- Sudden pain in eye while sleeping
- Causes of sleeping a lot
- Is dehydration a symptom of urinary tract infection?
- Ask a doctor a question free online
- Blood pressure symptoms
- Is milky discharge from nipples a symptom of normal 03 wk?
- Is back pain a symptom of placenta accreta?
- Is melasma a symptom of systemic lupus erythematosus sle?
- Natalizumab medication